Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Numbness and darkening in the bottom of feet. What does it indicate?

User rating for this question
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
numbness and darkening of bottoms of feet when getup in a.m.
Posted Tue, 19 Nov 2013 in General Health
Answered by Dr. Shailja Puri 45 minutes later
Brief Answer:
Nerve and circulation related lesion

Detailed Answer:

Numbness and darkening of peripheries is not uncommon symptoms. However its appearance only as you get up is not classical description of an organic clinical pathology.

That being said, I would like to exclude few of possibilities here:
1. Numbness might be due to involvement of the nerve.
Nerves are involved in primary nerve diseases or secondarily in other systemic diseases like diabetes.
Are you diabetic? - If not get your fasting blood sugar done.

2. Darkening of skin over feet can be due to stasis of blood or high blood pressure.
High blood pressure causes swelling and darkening of the skin. Get your blood pressure measured.

3. Lastly the competency of the veins of the lower limbs also needs to be assessed.
Incompetency of veins can lead to stasis of blood resulting in similar symptoms.

I suggest you visit your local doctor. Your doctor will conduct relevant test to narrow down the cause (if any).

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor